Forum

Pregabalin

hello - anyone able to share experience of this drug?   It has been suggested to me for pain releif - I am getting lots of pain (burning and aching sensation)  in my legs and knee joints, heels of feet, plus nagging pain in back of head.   I seem to be incredibly sensitive to side effects of drugs and I note drowsiness is mentioned as a possible for this drug.  Anyone else found it good for pain releif - or equally anything to share re side effects - I would want to take it during the day so would not want to be drowsy.....

I take 600 mg per day, 300mg in the morning and 300 mg at night. I have burning sensation down my leg and into my foot. The pregab definitely helps and I don’t think it makes me drowsy at all but everyone suffers quite differently when it comes to side effects. I don’t think anyone could tell you for sure whether you will suffer with drowsiness before you try them - you will just have to take them and see. Unfortunately drowsiness is quite common. Roger.

I too am very sensitive to meds. It took me about 4 weeks to build my pregabalin dose up to only 100mg and I nearly gave up at one point because of the side effects (vertigo and feeling spaced out mainly). My nurse persuaded me to persevere and I will be forever grateful to her! I take 150mg a day now and it works absolutely brilliantly at keeping burning, shooting pains & twitches to a manageable level.

Karen x

 

 

Hi

 

I took this for 9 months. It did control my pain better BUT my balance got so bad I could not walk without 2 people to hold me up and my feet swelled up so much I could not wear any shoes or slippers. I am now back on gabapentin, feet better, balance improving, pain worse as a whole I feel better on gabapentin. Try it different drugs suit different people.

 

Sue

We are all so different arn’t we.

I started out on Gaberpentin, the first day & after the the second capsual I had what can only be decribed as swooping dizzy spells…then later my legs went, but I went up on points [I’m no ballet dancer] & fell injuring my ankles badly. I have now been on pregab for maybe 4 years & apart from weight gain [grrrrrrrrrrrrrrrrr] I am fine with them.

Hazel

Hi

Yes, I'm sensitive to meds too & had to build up very slowly. At first I did feel a bit 'dopey', but gradually my body got used to that & it wasn't an issue.

I find it really does help the pain 'though.

My pain problem with it is weight gain. It's now making me very uncomfortable, and I'm sure not helping my mobility or getting up stairs, but without it the pain is quite bad.

All meds affect each of us differently, so I think it's a case of 'try it and see', but you will need to give it time.

Bren x

hi, i've been taking pregabalin for about 5 years or so and they've been a godsend, they made me feel very stoned for about 6 days, then i stopped feeling stoned but kept the pain relief. i take 150mg twice a day, i don't feel that addiction is an issue when dealing with chronic pain, it's about quality of life, after all. gabapentin did't work for me but do for others, i'm afraid that we all just need to perservere with meds until we get the right combination. i'd recommend having someone around, if possible, if you try pregabalin, just in case you have a wobbly start. whatever you decide to do, good luck finding the right med/meds to ease your pain.

wendy x